Alert archive / Illinois / Tornado Warnings in 2008

Tornado Warning 23, NWS Chicago, IL

June 7, 2008Kankakee County, Will County, Illinois

NWS Chicago, IL issued this tornado warning at Jun 7, 2008, 5:45 PM CDT for Kankakee County, Will County, Illinois. It was in force for 60 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2008, 5:45 PM CDT (22:45 UTC)
Expired
Jun 7, 2008, 6:45 PM CDT
In force
60 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

Counties Kankakee County, IL, Will County, IL

The radar

The Chicago radar (KLOT), 34 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 5:58 PM CDTTORNADO10 S Frankfort, ILLARGE TORNADO ON THE GROUND
Jun 7, 6:00 PM CDTTORNADOMonee, ILON BRUNNS ROAD AND 88TH A HOUSE DAMAGED. IN PAULING CENTER METAL BUILDING DOWN.
Jun 7, 6:06 PM CDTTORNADO5 Sw Monee, ILLARGE TORNADO ON MANHATTAN MONEE ROAD.
Jun 7, 6:10 PM CDTTORNADO4 N Peotone, ILPAULING ROAD AND 80TH R0AD.
Jun 7, 6:10 PM CDTTORNADO4 Sw Monee, ILTORNADO SEEN EAST OF ROUTE 45 AND THE LOCATION OF THE SPOTTER WAS SOUTH OF MANHATTAN
Jun 7, 6:11 PM CDTTORNADO1 W Monee, ILRIDGELAND AND EAGLE LAKE ROAD LARGE TORNADO ON THE GROUND.
Jun 7, 6:16 PM CDTTORNADO1 W Monee, ILTORNADO AT MANHATTAN MONEE ROAD AND HARLEM AVE. FOUR HOUSES DAMAGED
Jun 7, 6:16 PM CDTTORNADO2 Ne Monee, ILTORNADO ON THE GROUND
Jun 7, 6:16 PM CDTTORNADO2 N Monee, ILTORNADO 1 MILE WEST OF INTERSTATE 57 AT MILE MARKER 335
Jun 7, 6:20 PM CDTTORNADO2 N Monee, ILTORNADO 1 MILE WEST OF INTERSTATE 57 AT MILE MARKER 335
Jun 7, 6:29 PM CDTTORNADOUniversity Park, ILBETWEEN UNIVERSITY PARK AND RICHTON PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:01 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2468 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 072246
TORLOT
ILC091-197-072345-
/O.NEW.KLOT.TO.W.0023.080607T2245Z-080607T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
545 PM CDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL KANKAKEE COUNTY IN NORTHEAST ILLINOIS...
  EAST CENTRAL WILL COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 645 PM CDT...

* AT 541 PM...AMATEUR RADAR OPERATORS REPORTED A TORNADO ON THE   
  6 MILES OF NORTHWEST OF MANTENO.

* THE TORNADO WILL BE NEAR...
  PEOTONE BY 605 PM...
  MONEE BY 615 PM...
  UNIVERSITY PARK BY 620 PM...

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 4130 8798 4134 8792 4147 8773 4138 8757
      4124 8802 4129 8802
TIME...MOT...LOC 2245Z 238DEG 27KT 4130 8798

$$

MARSILI
2 follow-up statements
000 
WWUS53 KLOT 072255
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
553 PM CDT SAT JUN 7 2008

ILC091-072303-
/O.CAN.KLOT.TO.W.0023.000000T0000Z-080607T2345Z/
KANKAKEE IL-
553 PM CDT SAT JUN 7 2008

...THE TORNADO WARNING FOR NORTHERN KANKAKEE COUNTY IS
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS EXITED THE 
WARNED AREA. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED FOR 
NORTHERN KANKAKEE COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 
800 PM CDT SATURDAY EVENING FOR NORTHEASTERN ILLINOIS AND NORTHWEST 
INDIANA.

LAT...LON 4130 8798 4134 8792 4147 8773 4141 8762
      4130 8789 4130 8797
TIME...MOT...LOC 2253Z 239DEG 23KT 4132 8792

$$

ILC197-072345-
/O.CON.KLOT.TO.W.0023.000000T0000Z-080607T2345Z/
WILL IL-
553 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR EAST
CENTRAL WILL COUNTY...

AT 550 PM CDT...TRAINED WEATHER SPOTTERS AND LAW ENFORCEMENT  
REPORTED A TORNADO ON THE GROUND EAST OF WILMINGTON. THIS
TORNADO WAS LOCATED 12 MILES SOUTHWEST OF MONEE...MOVING NORTHEAST AT
27 MPH.

THE TORNADO WILL BE NEAR...
  MONEE BY 620 PM CDT...
  UNIVERSITY PARK BY 625 PM CDT...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4130 8798 4134 8792 4147 8773 4141 8762
      4130 8789 4130 8797
TIME...MOT...LOC 2253Z 239DEG 23KT 4132 8792

$$

MARSILI
000 
WWUS53 KLOT 072304
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
604 PM CDT SAT JUN 7 2008

ILC031-197-072315-
/O.CON.KLOT.TO.W.0022.000000T0000Z-080607T2315Z/
COOK IL-WILL IL-
604 PM CDT SAT JUN 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL
WILL AND SOUTH CENTRAL COOK COUNTIES...

AT 600 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED 7 MILES SOUTH OF FRANKFORT...MOVING NORTHEAST AT
39 MPH.

THE TORNADO WILL BE NEAR...
  FRANKFORT BY 610 PM CDT...
  MATTESON...RICHTON PARK...FRANKFORT SQUARE...AND 6 MILES SOUTHEAST
  OF TINLEY PARK BY 615 PM CDT...

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4146 8775 4144 8777 4144 8778 4143 8778
      4137 8789 4140 8794 4158 8780 4151 8768
TIME...MOT...LOC 2304Z 223DEG 34KT 4142 8784

$$

BRUMER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 7, 5:45 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 7, 5:45 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
545 PM CDT SAT JUN 7 2008

.DISCUSSION...

545 PM CDT

MESOSCALE UPDATE...

TORNADIC SUPERCELL CONTINUES TO MOVE NORTHEAST INTO SOUTHWESTERN
WILL COUNTY.

22Z MESOANALYSIS INDICATES PAIR OF CONVERGENCE LINES IN SURFACE WIND
FIELD OVER FAR NORTHEAST IL...WITH SFC WINDS BACKED TO THE
EAST/NORTHEAST OF THIS FEATURE. VERY WARM/MOIST AND MODERATELY
UNSTABLE AIRMASS ALONG/SOUTH OF BOUNDARY WITH AXIS OF MLCAPES
1500-2000 J/KG. 22Z SPC/RUC 0-1KM SRH 300-350 M2/S2 VICINITY THESE
BOUNDARIES. BOUNDARY APPEARS TO HAVE LIFTED NORTHEAST SINCE
21Z...THUS SUPERCELL MAINTAINING LOW LEVEL ROTATION AND REPORTS OF
LARGE TORNADOES AND DEBRIS HAVE BEEN RECIEVED. IN FACT...LATEST
RADAR SRM INDICATES STORM MAY BE OCCLUDING WITH NEW DEVELOPING MESO
DEPICTED ON SOUTH SIDE OF CURRENT STRONGER LOW LEVEL MESO.

THIS IS A DANGEROUS SITUATION AND EXPECT THIS STORM WILL CONTINUE TO
MOVE NORTHEAST ACROSS CENTRAL WILL COUNTY DURING NEXT 30 MINUTES.

RATZER

PREVIOUS DISCUSSION...

352 PM CDT

FOCUS AGAIN REMAINS IN SHORT TERM WITH SEVERE CONVECTION
DEVELOPING ACROSS WESTERN CWA THIS AFTERNOON.

SFC LOW ACROSS EASTERN NEBRASKA THIS AFTERNOON...WITH WARM FRONT
EXTENDING NORTHEAST TO IA/MN BORDER AND SOUTHERN WI PER 20Z SFC
ANALYSIS. SFC PRESSURE FALLS CURRENTLY STRONGEST ACROSS WI/IL IN
RESPONSE TO MID LEVEL SHORT WAVE FEATURE NOTED AS 70 KNOT H5 SPEED
MAX RIPPLING ACROSS IA/MN/WI/NWRN IL AND INDICATED BY WATER VAPOR
SIGNATURE. STRONG STORMS OCCURRING ACROSS SOUTHERN WI IN VICNINITY
OF WARM FRONT...WHILE OTHER STORMS HAVE DEVELOPED OVER WESTERN IL
IN CONVERGENT LOW LEVEL WIND FIELD AND AXIS OF 2500-3000 J/KG
MLCAPE. WITH AREA IN SOUTHERN PERIPHERY OF MID/UPPER LEVEL
JET...SUFFICIENT DEEP SHEAR EXISTS FOR ROTATING STORMS WITH 0-6
KM BULK SHEAR IN 50-60 KT RANGE. 0-1 KM SRH VALUES 100-150 M2/S2
AND LCL HEIGHTS BELOW 1000 METERS ALSO SUPPORTS SOME TORNADO
THREAT ESPECIALLY WEST/NORTH...WHICH IS NOW COVERED BY TORNADO
WATCH THROUGH 8 PM CDT. EXPECT THAT GREATEST PROBABILITY OF STORMS
WILL BE THROUGH EARLY EVENING HOURS...BEFORE DIURNAL DECREASE IN
INSTABILITY RESULTS IN DECREASING COVERAGE ACROSS FORECAST AREA.
UPPER TROUGH DEEPENING OVER WESTERN CONUS EXPECTED TO MAINTAIN
LLVL JET INTO WARM FRONT ACROSS IA/MN/WI OVERNIGHT...WITH NORTHERN
THIRD OR SO OF CWA SEEING HIGHEST CHANCE OF STORMS.

WESTERN CONUS UPPER TROUGH CONTINUES TO AMPLIFY SUNDAY...WITH
ANOTHER JET STREAK LIFTING OUT THROUGH THE PLAINS TO UPPER MIDWEST
AND ASSOCIATED SURFACE WAVE MOVING ACROSS UPPER MISSISSIPPI VALLEY
BY SUNDAY EVENING. AGAIN WILL MAINTAIN HIGHEST POPS ACROSS
NORTHERN/WESTERN PORTIONS OF CWA WITH 1500 J/KG MLCAPE INDICATED BY
WRF DURING THE DAY IN AREA OF BETTER LOWL LEVEL CONVERGENCE
ASSOCIATED WITH SFC WAVE. GIVEN CONTINUED MODERATE MID LEVEL FLOW
AND VERY WARM/MOIST LLVLS AND RESULTING SHEAR/INSTABILITY...AREA
REMAINS IN SPC DAY 2 SLGT RISK OUTLOOK. PRECIP THREAT CONTIUES
RIGHT THROUGH SUNDAY NIGHT AND INTO MONDAY AS UPPER TROUGH
CONTINUES TO ADVANCE ACROSS PLAINS. SOME DIFFERENCES WITH TIMING
OF FRONTAL PASSAGE THROUGH CWA...THOUGH APPEARS FRONT WILL MOVE
THROUGH MONDAY NIGHT BEFORE WEAK HIGH PRESSURE BUILD BRIEFLY
ACROSS AREA DURING TUESDAY AFTERNOON.

NO SIG CHANGES TO EXTENDED WITH HANDS FULL WITH EXPANDING
CONVECTION ATTM. TOR WATCH WILL BE EXPANDED SHORTLY TO INLUDE MUCH
OF NORTHERN IL COUNTIES.

RATZER

&&

.AVIATION...

18Z TAFS...CEILINGS HAVE LIFTED ABOVE IFR...BUT THE CONTINUED
INFLUX OF LOW LEVEL MOIST AND WEAK LIFT HAVE ALLOWED MVFR CEILINGS
TO HANG IN OVER THE REGION. THE QUESTION IS WILL THERE BE ENOUGH
MIXING TO ALL CEILINGS TO GO VFR FOR A SIGNIFICANT AMOUNT OF TIME.
CURRENTLY THINKING THAT THE MVFR WILL HAND IN FOR THE AFTERNOON
AND EVENING BEFORE ANY SIGNIFICANT IMPROVEMENT AS LITTLE CHANGE TO
THE OVERALL PATTERN IS EXPECTED.

THE SECOND CONCERN IS THUNDER POTENTIAL. TSTMS HAVE FORMED ON AN
OLD BOUNDARY OVER SOUTHERN ILLINOIS...BUT THE TREND HAS BEEN FOR
THE ACTIVITY HAS BEEN TRACKING TO THE SOUTHEAST...SO FEEL THAT
THIS ACTIVITY HAS LITTLE CHANCE TO IMPACT THE TERMINALS.
HOWEVER...THE ENVIRONMENT IS VERY MOIST AND MODERATELY UNSTABLE
SO...AT LEAST...ISOLATED CONVECTION IS LIKELY. SO...HAVE
MAINTAINED THE VCTS FOR THE LATE AFTERNOON THROUGH LATE EVENING.
THE BEST CHANCE FOR TS TO BE MOST WIDESPREAD WILL BE THE PERIOD
FROM 03-06Z WHEN THE STRONGEST...MOST FOCUSED INSTABILITY WILL BE
OFER THE REGION. STILL TOUGH TO EXACTLY PINPOINT THE THUNDER...SO
HAVE ONLY GONE WITH A TEMPO GROUP AT THIS POINT. WITH LITTLE
PROGRESSION TO THE PATTERN FOR THE NEXT 24 HOURS...HAVE INTRODUCED
A PROB30 GROUP FOR THUNDER FOR THE REMAINDER OF THE OVERNIGHT
HOURS AS ISOLD THUNDER WILL BE A POSSIBILITY.

THE THIRD CONCERN WILL BE WINDS. A RATHER TIGHT PRESSURE GRADIENT
REMAINS IN PLACE AS THE HIGH OVER THE SERN CONUS IS MOVING LITTLE
AND A DEEP TROUGH REMAINS OVER THE CENTRAL PLAINS. INDIVIDUAL
WAVES WILL RIPPLE ALONG THE FRONTAL BOUNDARY EXTENDING FROM THE
CENTRAL PLAINS TO THE UPPER MISSISSIPPI VALLEY...BUT THE TROUGH
AND HIGH WILL REMAIN IN PLACE. THIS WILL KEEP PREVAILING SSWLY
WINDS OVER THE AREA...FREQUENTLY GUSTING TO 25-30KT THROUGH THE
EVENING HOURS AND TO 20KT FOR THE OVERNIGHT HOURS. SEE LITTLE
CHANCE FOR THE GUSTINESS TO SUBSIDE...AND WILL ONLY INCREASE
DURING THE DAY AGAIN TOMORROW.

KREIN

&&

.MARINE...
300 PM...

HIGH PRESSURE WILL REMAIN PARKED OVER THE SOUTHEASTERN STATES FOR
THE NEXT FEW DAYS. A TROUGH OF LOW PRESSURE OVER THE CENTRAL
PLAINS HAS AN ASSOCIATED FRONTAL BOUNDARY WHICH EXTENDS NORTHEAST
INTO INTO MINNESOTA. A SERIES OF WEAK LOWS WILL RIPPLE ALONG THE
FRONT TO THE NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY FORCING
THE NORTHERN PORTION OF THE FRONT EAST TO LAKE SUPERIOR. A
STRONGER LOW WILL DEVELOP OVER THE CENTRAL PLAINS SUNDAY. THIS LOW
WILL TRACK TO THE NORTHEAST AS THE FRONTAL BOUNDARY MOVES SLOWLY
EASTWARD. THE FRONT WILL FINALLY MOVE EAST ACROSS LAKE MICHIGAN
LAKE SUNDAY NIGHT OR MONDAY MORNING.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LMZ740-
     LMZ741-LMZ742-LMZ743-LMZ744-LMZ745.

&&
Hazardous weather outlook, Jun 7, 4:21 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
421 PM CDT SAT JUN 7 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
082130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
421 PM CDT SAT JUN 7 2008 /521 PM EDT SAT JUN 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE...
   CLOUD TO GROUND LIGHTNING.
   DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
   ISOLATED TORNADOES.

 AREAS AFFECTED AND TIMING:

   MOST OF NORTHERN ILLINOIS AND NORTHWEST INDIANA FROM LATE THIS
   AFTERNOON THROUGH THIS EVENING. ADDITIONAL STORMS MAY MOVE INTO
   THE OUTLOOK AREA LATE TONIGHT...AND ARE MAINLY EXPECTED TO
   AFFECT AREAS NORTH OF THE INTERSTATE 80 CORRIDOR.

  DISCUSSION:

   THUNDERSTORMS WERE RAPIDLY DEVELOPING THIS AFTERNOON ACROSS
   NORTHERN ILLINOIS. VERY WARM AND HUMID WEATHER WITH
   TEMPERATURES IN THE 80S AND DEW POINT TEMPERATURES IN THE LOWER
   70S WERE RESULTING IN MODERATELY UNSTABLE CONDITIONS...BENEATH
   AN UNSEASONABLY STRONG LATE SPRING JET STREAM ACROSS THE UPPER
   MIDWEST. THIS COMBINATION OF INSTABILITY...AND VERTICAL WIND
   SHEAR...WILL RESULT IN SOME STORMS BECOMING SEVERE ACROSS THE
   OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS. THE
   DEGREE OF SHEAR SUGGESTS THAT ROTATING STORMS ARE LIKELY...WITH
   A POTENTIAL FOR DAMAGING WIND GUSTS AND ISOLATED TORNADOES.
   THUNDERSTORMS SHOULD DECREASE IN INTENSITY AND COVERAGE LATE
   THIS EVENING...THOUGH ADDITIONAL THUNDERSTORMS MAY MOVE INTO
   THE REGION AFTER MIDNIGHT FROM THE WEST.

PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERAL PERIODS OF THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN
ILLINOIS AND NORTHWEST INDIANA OVER THE NEXT SEVERAL DAYS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE BOTH
SUNDAY AND MONDAY.

PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THROUGH THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-082130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
421 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH THIS EVENING.

THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA THIS EVENING...SOME
OF WHICH MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF THUNDERSTORMS WILL AFFECT THE REGION OVER THE NEXT
SEVERAL DAYS. THERE IS A SLIGHT CHANCE OF SEVERE STORMS BOTH
SUNDAY AND MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-082130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
421 PM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN LAKE MICHIGAN TONIGHT.
SOME STORMS MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF THUNDERSTORMS ARE EXPECTED TO AFFECT THE REGION OVER
THE NEXT SEVERAL DAYS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Local storm report, Jun 7, 4:49 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
449 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TORNADO          2 NW DWIGHT             41.12N 88.45W
06/07/2008                   GRUNDY             IL   TRAINED SPOTTER

            MILE MARKER 222 JUST WEST OF I-55.

&&

ALLSOPP
Local storm report, Jun 7, 4:53 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
453 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TORNADO          DWIGHT                  41.10N 88.42W
06/07/2008                   LIVINGSTON         IL   EMERGENCY MNGR

            1 MILE SOUTH OF I-55 ON DWIGHT ROAD.

&&

ALLSOPP
Local storm report, Jun 7, 5:04 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     FUNNEL CLOUD     LOSTANT                 41.14N 89.06W
06/07/2008                   LA SALLE           IL   TRAINED SPOTTER

            SPOTTER OBSERVED 3 OR 4 FUNNEL CLOUDS UNDER A WALL CLOUD
            SOUTHEAST OF LOSTANT. AT NO POINT DID THE FUNNELS REACH
            THE GROUND. THERE WAS ROTATION IN THE BASE OF THE WALL.
            THIS OCCURRED AROUND 405 PM.

&&

ALLSOPP
Local storm report, Jun 7, 5:41 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
541 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             PECATONICA              42.31N 89.36W
06/07/2008  E0.88 INCH       WINNEBAGO          IL   LAW ENFORCEMENT

0359 PM     TORNADO          LOSTANT                 41.14N 89.06W
06/07/2008                   LA SALLE           IL   LAW ENFORCEMENT

            REPORT RELAYED BY LAW ENFORCEMENT...REPORT UNCONFIRMED AT
            THIS TIME.

0405 PM     FUNNEL CLOUD     LOSTANT                 41.14N 89.06W
06/07/2008                   LA SALLE           IL   TRAINED SPOTTER

            SPOTTER OBSERVED 3 OR 4 FUNNEL CLOUDS UNDER A WALL CLOUD
            SOUTHEAST OF LOSTANT. AT NO POINT DID THE FUNNELS REACH
            THE GROUND. THERE WAS ROTATION IN THE BASE OF THE WALL.
            THIS OCCURRED AROUND 405 PM.

0423 PM     TORNADO          5 NNE PONTIAC           40.94N 88.61W
06/07/2008                   LIVINGSTON         IL   FIRE DEPT/RESCUE

0424 PM     TORNADO          5 W ODELL               41.00N 88.62W
06/07/2008                   LIVINGSTON         IL   TRAINED SPOTTER

            TRAINED SPOTTER AND LAW ENFORCEMENT SPOTTED TORNADO.
            TORNADO LIFTED AT 426 PM.

0434 PM     TORNADO          2 NW ODELL              41.02N 88.55W
06/07/2008                   LIVINGSTON         IL   PUBLIC

            REPORTED BY PUBLIC...FIRE DEPARTMENT...AND STORM CHASER.
            TORNADO WITH DEBRIS CLOUD BETWEEN ODELL AND DWIGHT.
            LARGER THAN PREVIOUS TORNADO.

0445 PM     TORNADO          2 W DWIGHT              41.10N 88.46W
06/07/2008                   LIVINGSTON         IL   LAW ENFORCEMENT

            LARGE TORNADO WEST OF I-55 NEAR ROUTE 17.

0448 PM     TORNADO          2 NW DWIGHT             41.12N 88.45W
06/07/2008                   GRUNDY             IL   TRAINED SPOTTER

            MILE MARKER 222 JUST WEST OF I-55.

0452 PM     TORNADO          DWIGHT                  41.10N 88.42W
06/07/2008                   LIVINGSTON         IL   EMERGENCY MNGR

            1 MILE SOUTH OF I-55 ON DWIGHT ROAD.

0519 PM     TORNADO          GODLEY                  41.24N 88.24W
06/07/2008                   WILL               IL   EMERGENCY MNGR

            TOUCHDOWN...POSSIBLY LIFTED

0523 PM     TORNADO          1 N ESSEX               41.19N 88.19W
06/07/2008                   KANKAKEE           IL   PUBLIC

            TORNADO ON THE GROUND MOVING NORTHEAST

0525 PM     TORNADO          2 S BRAIDWOOD           41.24N 88.22W
06/07/2008                   WILL               IL   LAW ENFORCEMENT

0525 PM     TORNADO          NE BRAIDWOOD            41.27N 88.22W
06/07/2008                   WILL               IL   EMERGENCY MNGR

0526 PM     TORNADO          6 NW BONFIELD           41.21N 88.14W
06/07/2008                   WILL               IL   LAW ENFORCEMENT

0526 PM     TORNADO          N ESSEX                 41.18N 88.19W
06/07/2008                   KANKAKEE           IL   EMERGENCY MNGR

0528 PM     FUNNEL CLOUD     2 NE ESSEX              41.20N 88.17W
06/07/2008                   KANKAKEE           IL   LAW ENFORCEMENT

            STRONG ROTATION

&&

ALLSOPP
Local storm report, Jun 7, 5:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
544 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     FUNNEL CLOUD     BRAIDWOOD               41.27N 88.22W
06/07/2008                   WILL               IL   TRAINED SPOTTER

            STRONG ROTATION SOUTHWEST OF REED CUSTER SCHOOL.

&&

ALLSOPP
Local storm report, Jun 7, 5:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
545 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TORNADO          2 E WILMINGTON          41.30N 88.12W
06/07/2008                   WILL               IL   TRAINED SPOTTER

&&

ALLSOPP

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:10 PM CDTSevere Thunderstorm WarningLOTLee, Ogle65 min
Jun 7, 3:38 PM CDTTornado WarningLOTLaSalle, Livingston41 min
Jun 7, 3:48 PM CDTTornado WarningLOTLaSalle, Livingston57 min
Jun 7, 3:57 PM CDTSevere Thunderstorm WarningLOTWinnebago31 min
Jun 7, 4:28 PM CDTTornado WarningLOTGrundy, Livingston47 min
Jun 7, 5:07 PM CDTSevere Thunderstorm WarningLOTCook, Lake32 min
Jun 7, 5:21 PM CDTTornado WarningLOTCook, Will54 min
Jun 7, 5:29 PM CDTSpecial Marine WarningLOT61 min
Jun 7, 5:47 PM CDTSpecial Marine WarningLOT118 min
Jun 7, 6:08 PM CDTTornado WarningLOTCook, Will67 min
Jun 7, 6:32 PM CDTTornado WarningLOTCook50 min
Jun 7, 6:36 PM CDTSevere Thunderstorm WarningLOTCook, DuPage24 min

Nearby

Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.